Alert archive / California / Wind Advisories in 2013

Wind Advisory 74, NWS San Diego, CA

December 18, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 18, 2013, 2:16 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 18, 2013, 10:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2013, 2:16 AM PST (10:16 UTC)
In effect from
Dec 18, 2013, 10:00 PM PST
Expired
Dec 19, 2013, 1:16 PM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3527 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 181016
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
216 AM PST WED DEC 18 2013

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH
THURSDAY...

.A LOW PRESSURE SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING
STRONG AND GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS FOR TONIGHT THROUGH THURSDAY.

CAZ055-056-058-060>062-182230-
/O.NEW.KSGX.WI.Y.0074.131219T0600Z-131220T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
216 AM PST WED DEC 18 2013

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
THURSDAY. 

* WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH GUSTING TO 50 MPH.
  LOCAL GUSTS OF 60 TO 65 MPH ARE POSSIBLE IN THE MOST WIND PRONE
  LOCATIONS.

* TIMING...WINDS INCREASE AFTER 8 PM PST THIS EVENING...PEAK
  AROUND MID MORNING ON THURSDAY AND DECREASE THURSDAY AFTERNOON.

* LOCATION...STRONGEST WINDS OVER MOUNTAIN RIDGES AND ON DESERT
  SLOPES.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS AT TIMES IN
  BLOWING SAND AND DUST OVER DESERT AREAS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES AND
  OTHER DEBRIS.

* OUTLOOK...WINDS WILL BEGIN TO DECREASE AFTER 5 PM PST THURSDAY
  AND SHOULD FALL BELOW THRESHOLDS AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS76 KSGX 182116
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PST WED DEC 18 2013

...GUSTY SOUTYHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS
TONIGHT THROUGH THURSDAY...

.A LOW PRESSURE SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING
STRONG AND GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS TONIGHT THROUGH THURSDAY.

CAZ055-056-058-060>062-190530-
/O.CON.KSGX.WI.Y.0074.131219T0600Z-131220T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
116 PM PST WED DEC 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
PST THURSDAY. 

* WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH GUSTING TO 50 MPH.
  LOCAL GUSTS OF 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE
  LOCATIONS.

* TIMING...WINDS INCREASE AFTER 8 PM PST THIS EVENING...PEAK
  AROUND MID MORNING ON THURSDAY AND DECREASE THURSDAY AFTERNOON.

* LOCATION...STRONGEST WINDS OVER MOUNTAIN RIDGES AND ON DESERT 
  SLOPES.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS AT TIMES IN 
  BLOWING SAND AND DUST OVER DESERT AREAS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES 
  AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL BEGIN TO DECREASE AFTER 5 PM PST 
  THURSDAY AND SHOULD FALL BELOW THRESHOLDS AFTER 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
000 
WWUS76 KSGX 190529
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PST WED DEC 18 2013

...GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS THROUGH
THURSDAY...

.A POTENT LOW PRESSURE SYSTEM MOVING IN FROM THE NORTHWEST WILL
BRING STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS
TONIGHT AND THURSDAY.

CAZ055-056-058-060>062-191400-
/O.CON.KSGX.WI.Y.0074.131219T0600Z-131220T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
929 PM PST WED DEC 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY. 

* WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH GUSTING TO 50 MPH. 
  LOCAL GUSTS OF 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE 
  LOCATIONS. 

* TIMING...PEAK WINDS THURSDAY MORNING THROUGH EARLY AFTERNOON.
  DECREASING WINDS THURSDAY EVENING.

* LOCATION...STRONGEST WINDS OVER MOUNTAIN RIDGES AND ON DESERT 
  SLOPES.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS AT TIMES IN 
  BLOWING SAND AND DUST OVER DESERT AREAS.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES 
  AND OTHER DEBRIS.

* OUTLOOK...WINDS WILL BEGIN TO DECREASE AFTER 5 PM PST 
  THURSDAY AND SHOULD FALL BELOW THRESHOLDS AFTER 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
000 
WWUS76 KSGX 191147
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 AM PST THU DEC 19 2013

...GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS INTO THIS
EVENING...

.A LOW PRESSURE SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING
STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS TODAY.

CAZ055-056-058-060>062-192230-
/O.CON.KSGX.WI.Y.0074.000000T0000Z-131220T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
347 AM PST THU DEC 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH GUSTING TO 50 MPH.
  LOCAL GUSTS OF 60 MPH ARE EXPECTED IN THE MOST WIND PRONE
  LOCATIONS.

* TIMING...PEAK WINDS THIS MORNING INTO EARLY AFTERNOON.
  DECREASING WINDS THIS EVENING.

* LOCATION...STRONGEST WINDS OVER MOUNTAIN RIDGES AND ON DESERT 
  SLOPES. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS AT TIMES IN 
  BLOWING SAND AND DUST OVER DESERT AREAS. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREES 
  AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL BEGIN TO DECREASE AFTER 5 PM PST TODAY 
  AND SHOULD FALL BELOW THRESHOLDS AFTER 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KSGX 192116
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PST THU DEC 19 2013

...WINDS DECREASING BUT WILL SHIFT TO NORTHERLY TONIGHT...

CAZ055-056-058-060>062-192230-
/O.CAN.KSGX.WI.Y.0074.000000T0000Z-131220T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
116 PM PST THU DEC 19 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST TO WEST WINDS ARE DECREASING ACROSS THE MOUNTAIN PASSES
AND RIDGES. HOWEVER...WINTER WEATHER CONDITIONS WILL CONTINUE DUE
TO INCREASING SNOW SHOWERS ABOVE 4000 FEET. MOUNTAIN RIDGE TOPS
AND FAVORED PASSES WILL CONTINUE TO HAVE WIND GUSTS TO 35 MPH THIS
AFTERNOON BEFORE DECREASING FURTHER. A WINTER WEATHER ADVISORY FOR
SNOWFALL REMAINS IN EFFECT ACROSS THE MOUNTAINS. 

WINDS ARE EXPECTED TO INCREASE AGAIN LATE TONIGHT AND TURN TO A
NORTHERLY DIRECTION IMPACTING CAJON PASS AND THE INLAND EMPIRE
ALONG I-15. THIS REGION COULD HAVE LOCAL WIND GUSTS TO 45 MPH. A
NEW WIND ADVISORY MAY BE NECESSARY FOR LATE TONIGHT AND FRIDAY
MORNING FOR THOSE AREAS.

$$

TARDY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 8:40 PM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Dec 17, 8:40 PM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PST TUE DEC 17 2013

.SYNOPSIS...
A MILD NIGHT IN MOST AREAS BENEATH A THICK LAYER OF MID AND HIGH
CLOUDS. THE HIGH CLOUDS WILL DECREASE WEDNESDAY AFTERNOON...FOLLOWED
BY INCREASING ONSHORE FLOW...COOLER WEATHER AND THE RETURN OF A
SHALLOW MARINE LAYER. MUCH COLDER THURSDAY AS A LOW PRESSURE TROUGH
BRINGS PERIODS OF RAIN AND MOUNTAIN SNOW THROUGH THURSDAY NIGHT.
WINDY IN THE MOUNTAINS AND DESERTS THURSDAY. THE LOW MOVES EAST
FRIDAY FOLLOWED BY DRY...MILD WEATHER AND WEAK TO MODERATE OFFSHORE
FLOW SATURDAY THROUGH MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ANOTHER SPECTACULAR SOUTHERN CALIFORNIA DAY TODAY WITH RECORD HIGHS
IN A FEW AREAS. THE HIGH OF 87 AT RIVERSIDE WAS ONE DEGREE SHY OF
THE NATIONS HIGH OF 88 AT BURBANK.

HIGH CLOUDS AHEAD OF A WEAK UPPER LOW OVER THE PACIFIC WILL STREAM
INLAND ACROSS SOCAL TONIGHT INTO WEDNESDAY. THIS BLANKET OF HIGH
CLOUDS WILL KEEP MINIMUM TEMPERATURES ABOVE AVERAGE IN MOST AREAS
TONIGHT. THIS HIGH LEVEL MOISTURE WAS ABOVE 550 MB (16,000 FT) AND
SHOWS UP NICELY ON THE 00Z NKX SOUNDING. BELOW THIS CLOUDS
LAYER...DRY OFFSHORE FLOW HAS KEPT THE LOW LEVELS DRY.

THIS WILL CHANGE OVER THE NEXT 48 HOURS AS LOW LEVEL MOISTURE
STEADILY INCREASES AHEAD OF A COLD TROUGH DEVELOPING OVER BRITISH
COLUMBIA THIS EVENING. EXPECT ONLY PATCHY STRATUS OR POCKETS OF FOG
OVER THE COASTAL WATERS OR IMMEDIATE COAST WEDNESDAY MORNING FROM A
SHALLOW MARINE LAYER. THEN A SHALLOW MARINE LAYER WILL BEGIN TO FORM
WEDNESDAY AFTERNOON...THEN DEEPEN RAPIDLY WEDNESDAY NIGHT AND
THURSDAY AS THE UPPER TROUGH APPROACHES SO-CAL. IT WILL BE MUCH
COOLER IN ALL AREAS WEDNESDAY.

ON THURSDAY THE COLD UPPER LOW DIGS SOUTH ACROSS SO-CAL. THERE IS A
SMALL SURGE OF HIGHER PRECIPITABLE WATER (0.75) INTO SOCAL THURSDAY
MORNING...BUT THE BULK OF THE RAIN PRODUCING MOISTURE WILL COME FROM
THE RAPIDLY DEEPENING MARINE LAYER FROM STRONG ONSHORE FLOW AHEAD OF
THE LOW. MODEL TIME-HEIGHTS FORECAST SATURATION TO NEARLY 10KFT BY
THURSDAY EVENING. SCATTERED LIGHT PRECIP WILL BEGIN WEDNESDAY
NIGHT...THEN INCREASE IN COVERAGE AN INTENSITY THROUGH THURSDAY
EVENING WHEN PVA AND UPPER LEVEL DIVERGENCE IS MAXIMIZED. 500 MB
TEMPS PLUMMET TO -25C THURSDAY EVENING WITH INSTABILITY INCREASING
TO THE POINT WHERE A BOLT OR TWO OF LIGHTNING IS POSSIBLE.

PRECIPITATION AMOUNTS WILL RANGE FROM A TENTH TO A QUARTER INCH IN
THE COASTAL AND VALLEYS ZONES. LOWER AMOUNTS ARE LIKELY IN THE RAIN
SHADOWED SECTIONS OF THE INLAND EMPIRE EAST OF THE SANTA ANA
MOUNTAINS...WITH HIGHEST AMOUNTS IN THE SAN DIEGO VALLEYS AND
FOOTHILLS WHERE SHOWERS WILL HAVE THE LONGEST DURATION. IN THE
MOUNTAINS EXPECT A QUARTER TO HALF INCH IN MOST AREAS WITH UP TO
TWO-THIRDS OF AN INCH IN THE FAVORABLE UPSLOPE FLOW REGIONS OF SAN
DIEGO COUNTY. SNOW LEVELS WILL LOWER TO AROUND 4500 FEET BY THURSDAY
EVENING WITH SEVERAL INCHES OF SNOW ABOVE 5000 FEET. IN THE
DESERTS...A TRACE TO A FEW HUNDREDTHS OF AN INCH IS EXPECTED.

STRONG WEST WINDS INCREASE LATE WEDNESDAY NIGHT...WITH THE STRONGEST
WINDS OCCURRING THURSDAY. ONSHORE PRESSURE GRADIENTS TO A 1000 MB
LOW OVER SOUTHERN NEVADA COUPLED WITH 850 MB WEST WINDS OF 30-45 KT
WILL LIKELY PRODUCE WINDS GUSTS OF 40-50 MPH IN THE MOUNTAINS AND
DESERTS. WIND ADVISORIES WILL LIKELY BE NEEDED FOR THURSDAY.

ON THURSDAY NIGHT THE CLOSED LOW DROPS SOUTH INTO NORTHERN BAJA AND
SHOWERS WILL DECREASE FROM NORTH TO SOUTH. EASTERLY FLOW AROUND THIS
UPPER LOW MAY SEND SUFFICIENT WRAP MOISTURE INTO SOCAL FOR UPSLOPE
SHOWERS ON THE EASTERN MOUNTAIN SLOPES FRIDAY MORNING.

SATURDAY THROUGH WEDNESDAY...A RIDGE OF HIGH PRESSURE ALOFT OVER THE
EASTERN PACIFIC WILL SLOWLY MOVE EAST FOR DRY NORTHERLY FLOW OVER
THE WEST COAST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL
AVERAGES BY EARLY NEXT WEEK. BUILDING SURFACE HIGH PRESSURE OVER THE
GREAT BASIN WILL BRING WEAK TO LOCALLY MODERATE OFFSHORE FLOW SUNDAY
THROUGH WEDNESDAY.

&&

.AVIATION...
180430Z...COASTS/VALLEYS...SCT-BKN CLOUDS AOA 15000 FT MSL THROUGH
WED AFTERNOON. LOW CLOUDS AND DENSE FOG MAY BEGIN TO DEVELOP OVER
THE COASTAL WATERS LATE TONIGHT. CONFIDENCE IS LOW IN TIMING AND
OCCURRENCE OF LIFR/VLIFR CONDITIONS AT COASTAL AIRPORTS THROUGH WED
MORNING. WIDESPREAD CIGS 500-1000 FT MSL AND AREAS OF VSBY 4SM OR
LESS MORE LIKELY AT THE COASTAL AIRPORTS WED AFTERNOON. THE MARINE
LAYER WILL RAPIDLY DEEPEN WED EVENING INTO WED NIGHT WITH BASES
LIFTING TO 1000-2000 FT MSL AND TOPS TO 4000 FT MSL.

MTNS/DESERTS...SCT-BKN CLOUDS AOA 15000 FT MSL AND UNRESTRICTED VSBY
THROUGH WED AFTERNOON. LOWER COASTAL SLOPES OF THE MTNS BECOMING
OBSCURED IN CLOUDS/FOG WED NIGHT.

SW TO W WINDS WITH SFC GUSTS 35 TO 45 KT DEVELOPING OVER THE MTN
RIDGES...DESERT SLOPES...AND LOCALLY ONTO THE DESERT FLOOR BEGINNING
WED EVENING. LLWS...MOD-STG UDDFS...AND ROTORS POSSIBLE OVER AND
NE/E OF THE MTNS WITH THESE WINDS.

&&

.MARINE...
A SHORT PERIOD 7-8 FT WEST SWELL AND WEST TO NORTHWEST WINDS GUSTING
TO AROUND 20 KT WILL CREATE CHOPPY SEAS AND ROUGH SURF THURSDAY
AFTERNOON THROUGH FRIDAY MORNING. SURF AND SWELL WILL LOWER THROUGH
THE DAY FRIDAY. A 5-6 FT 17-19 SEC PERIOD SWELL IS FORECAST TO
ARRIVE SUNDAY AFTERNOON AND PEAK MONDAY MORNING...SLOWLY LOWERING
TUESDAY AND WEDNESDAY. THIS SWELL WILL LIKELY GENERATE ABOVE NORMAL
SURF ALONG WEST FACING BEACHES...ALONG WITH STRONG RIP CURRENTS. DUE
TO THE LONG PERIOD OF THE SWELL...PERIODS OF LOWER SURF MAY BE
SUDDENLY FOLLOWED BY MUCH LARGER SETS. SWIMMERS AND INEXPERIENCED
SURFERS SHOULD USE EXTRA CAUTION.

&&

SPOTTER ACTIVATION WILL NOT BE NEEDED WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...SS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:15 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego47 hr
Dec 18, 7:33 AM PSTSmall Craft AdvisorySGX36 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.